MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 C 702 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 C 702 MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 06473245001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The magnesium reagent lot number was 769149 and the calcium reagent lot number was 717259.The reagent expiration dates were requested, but not provided.The field service engineer ran mechanism checks.The vacuum, air flow rates, and water pressures were checked.A bent sample probe was replaced.A water supply hose from the water storage tank to the water pump was found kinked.Plastic particles were found in the water supply pump filter, indicating pump head damage.The engineer later returned and replaced pump heads, cleaned the water supply tank, primed the system, and checked probe wash levels.The water pressure was adjusted.Mechanism checks were performed, the vacuum was checked, and the cuvette wash levels were checked.A cell blank calibration and photometer checks were performed.The customer ran calibration and controls.All checks passed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for an unspecified number of patient samples tested with mg2 (magnesium) and ca2 (calcium) on a cobas 8000 c702 module.Examples were provided for two patient samples with discrepant results.The first sample initially resulted in a magnesium value greater than the high end of the assay measuring range (> 2.0 mmol/l).No specific result was provided for the initial value.The sample was repeated with automatic dilution, resulting in a magnesium value of 0.8 mmol/l.The sample was also repeated on a second analyzer, resulting in a magnesium value of 0.8 mmol/l.The second sample resulted in calcium values of 2.049 mmol/l and 1.661 mmol/l.
 
Additional Manufacturer Narrative
The investigation determined that the issue is consistent with insufficient operator maintenance.

Brand Name
COBAS 8000 C 702 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18702691
Report Number1823260-2024-00430
Device Sequence Number12310735
Product Code JJE
UDI-Device Identifier04015630930845
UDI-Public04015630930845
Combination Product (Y/N)Y
Initial Reporter CountryEI
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06473245001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown